Acta Mathematica

The local structure of twisted covariance algebras

Philip Green

Full-text: Open access

Note

Supported in part by an NSF Graduate Fellowship and by a Grant-in-Aid from the Graduate Division of the University of California, Berkeley. This paper formed a portion of the author’s doctoral thesis, submitted to the Univ. of Calif. in September, 1976.

Article information

Source
Acta Math., Volume 140 (1978), 191-250.

Dates
Received: 25 April 1977
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485889984

Digital Object Identifier
doi:10.1007/BF02392308

Mathematical Reviews number (MathSciNet)
MR493349

Zentralblatt MATH identifier
0407.46053

Rights
1978 © Almqvist & Wiksell

Citation

Green, Philip. The local structure of twisted covariance algebras. Acta Math. 140 (1978), 191--250. doi:10.1007/BF02392308. https://projecteuclid.org/euclid.acta/1485889984


Export citation

References

  • Akemann, C. A., Pedersen, G. K. & Tomiyama, J., Multipliers of C*-algebras. J. Functional Analysis, 13 (1973), 277–301.
  • Auslander, L. & Moore, C. C., Unitary representations of solvable Lie groups. Mem. Amer. Math. Soc., no. 62 (1966).
  • Baggett, L. & Kleppner, A., Multiplier representations of abelian groups. J. Functional Analysis, 14 (1973), 299–324.
  • Blackadar, B., Infinite tensor products of C*-algebras. Pacific J. Math., 72 (1977), 313–334.
  • Blattner, R. J., Group extension representations and the structure space. Pacific J. Math., 15 (1965), 1101–1113.
  • Bunce, J. W. & Deddens, J. A., A family of simple C*-algebras related to weighted shift operators. J. Functional Analysis, 19 (1975), 13–24.
  • Busby, R. C., Double centralizers and extensions of C*-algebras. Trans. Amer. Math. Soc., 132 (1968), 79–99.
  • Busby, R. C. & Smith, H. A., Representations of twisted group algebras. Trans. Amer. Math. Soc., 147 (1970), 503–537.
  • Chevalley, C., Theorie des groupes de Lie, vol. 2, Groupes algébriques. Acta. Sci. Ind., no. 1152, Hermann, Paris, 1951.
  • Choi, M. D. & Effros, E. G., Nuclear C*-algebras and injectivity: the genral case. Indiana Univ. Math. J., 26 (1977), 443–446.
  • Connes, A., Classification of injective factors. Annals of Math., 104 (1976), 73–115.
  • Dang Ngoc, N., Produits croisés restreints, et extensions de groupes, preprint.
  • Dixmier, J., Ideal center of a C*-algebra. Duke Math. J., 35 (1968), 375–382.
  • —, Sur la représentation régulière d’un groupe localement compact connexe. Ann. Sci. École Norm. Sup., 2 (1969), 423–436.
  • —, Les C*-algèbres et leurs représentations, 2e ed. Gauthier-Villars, Paris, 1969.
  • —, Les algèbres d’opérateurs dans l’espace Hilbertien, 2e ed. Gauthier-Villars, Paris, 1969.
  • —, Bicontinuité dans la méthode du petit groupe de Mackey. Bull. Sci. Math., 97 (1973), 233–240.
  • Doplicher, S., Kastler, D. & Robinson, D. W., Covariance algebras in field theory and statistical mechanics. Comm. Math. Phys., 3 (1966), 1–28.
  • Effros, E. G., A decomposition theory for representations of C*-algebras. Trans. Amer. Math. Soc., 107 (1963), 83–106.
  • Effros, E. G. & Hahn, F. Locally compact transformation groups and C*-algebras. Mem. Amer. Math. Soc., no. 75 (1967).
  • Eymard, P., Moyennes invariantes et représentations unitaires. Lecture Notes in Math. no. 300, Springer, Berlin, 1972.
  • Fell, J. M. G., Weak containment and induced representations of groups. Canad. J. Math., 14 (1962), 237–268.
  • —, Weak containment and induced representations of groups, II. Trans Amer. Math. Soc., 110 (1964), 424–447.
  • Fell, J. M. G., An extension of Mackey’s method to Banach*-algebraic bundles. Mem. Amer. Math. Soc., no. 90 (1969).
  • Glimm, J., Locally compact transformation groups. Trans. Amer. Math. Soc., 101 (1961), 124–138.
  • Glimm, J., Families of induced representations. Pacific J. Math., 12 (1962), 885–911.
  • Gootman, E. C., Primitive ideals of C*-algebras associated with transformation groups. Trans. Amer. Math. Soc., 170 (1972), 97–108.
  • —, Local eigenvectors for group representations. Studia Math., 53 (1975), 135–138.
  • Green, P., C*-algebras of transformation groups with smooth orbit space. Pacific J. Math., 72 (1977), 71–97.
  • Green, P., Morita equivalence of C*-algebras. In preparation.
  • Greenleaf, F. P., Invariant means on topological groups and their applications, Van Nostrand, New York, 1969.
  • —, Amenable actions of locally compact groups J. Functional Analysis, 4 (1969), 295–315.
  • Guichardet, A., Caractères des algèbres de Banach involutives. Ann. Inst. Fourier, 13 (1962), 1–81.
  • Guichardet, A., Tensor products of C*-algebras. Math. Inst. Aarhus Univ. Lecture Notes No. 12-13 (1969).
  • Halpern, H., Quasi-equivalence classes of normal representations for a separable C*-algebra. Trans. Amer. Math. Soc., 203 (1975), 129–140.
  • Hewitt, E. & Ross, K. A., Abstract harmonic analysis. Springer, Berlin, 1963.
  • Johnson, B. E., An introduction to the theory of centralizers. Proc. London Math. Soc., 14 (1964), 299–320.
  • Kleppner, A., Non-type I multiplier representations of abelian groups. Preprint.
  • Lance, C., On nuclear C*-algebras. J. Functional Analysis, 12 (1973), 157–176.
  • Leptin, H., Verallgemeinerte L1-Algebren. Math. Ann., 159 (1965), 51–76.
  • —, Verallgemeinerte L1-Algebren und projective Darstellungen lokal kompakter Gruppen. Inventiones Math., 3 (1967), 257–281; 4, 68–86.
  • —, Darstellungen verallgemeinerter L1-Algebren. Inventiones Math., 5 (1968), 192–215.
  • Mackey, G. W., Imprimitivity for representations of locally compact groups, I, Proc. Nat. Acad. Sci. U.S.A., 35 (1949), 537–545.
  • —, Unitary representations of group extensions I. Acta Math., 99 (1958), 265–311.
  • Moore, C. C., Groups with finite dimensional irreducible representations. Trans. Amer. Math. Soc., 166 (1972), 401–410.
  • Moore, C. C. & Rosenberg, J., Groups with T1 primitive ideal spaces. J. Functional Analysis, 22 (1976), 204–224.
  • Pedersen, G. K., Measure theory for C*-algebras. Math. Scand., 19 (1966), 131–145.
  • Pukanszky, L., Aetion of algebraic groups of automorphisms on the dual of a class of type I groups. Ann. Sci. École Norm Sup., 5 (1972), 379–396.
  • —, Characters of connected Lie groups. Acta Math., 133 (1974), 81–137.
  • Rieffel, M. A., Induced Banach representations of Banach algebras and locally compact groups. J. Functional Analysis, 1 (1967), 443–491.
  • —, Induced representations of C*-algebras. Advances in Math., 13 (1974), 176–257.
  • Rieffel, M. A., Unitary representations of group extensions: an algebraic approach to the theory of Mackey and Blattner. To appear in Advances in Math.
  • Sakai, S., C*-algebras and W*-algebras. Springer, Berlin, 1971.
  • Takai, H., On a duality for crossed products of C*-algebras. J. Functional Analysis, 19 (1975), 25–39.
  • Takesaki, M., Covariant representations of C*-algebras and their locally compact automorphism groups. Acta Math., 119, (1967), 273–302.
  • —, A liminal crossed product of a uniformly hyperfinite algebra by a compact abelian automorphism groups. J. Functional Analysis, 7 (1971), 140–146.
  • Zeller-Meier, G., Produits croisés d’une C*-algebre par un groupe d’automorphismes. J. Math. Pures Appl., 47 (1968), 101–239.
  • Rosenberg, J., Square-integrable factor representations of locally compact groups. To appear in Trans. Amer. Math. Soc.
  • Brown, L., Green, P. & Rieffel, M., Stable isomorphism and strong Morita equivalence of C*-algebras. Pacific J. Math., 71 (1977), 349–363.